Alert archive / Maine / Beach Hazards Statements in 2017
Beach Hazards Statement 11, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jul 28, 2017, 2:36 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jul 28, 2017, 8:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2017, 2:36 AM EDT (06:36 UTC)
- In effect from
- Jul 28, 2017, 8:00 AM EDT
- Expired
- Jul 28, 2017, 2:54 PM EDT
- In force
- 7 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 6.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
899 WHUS41 KGYX 280636 CFWGYX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 236 AM EDT FRI JUL 28 2017 ...INCREASED RISK FOR HYPOTHERMIA TODAY... .WARM TEMPERATURES AND FAIR WEATHER ARE EXPECTED TODAY. WITH PEOPLE OUT ENJOYING THE WATER AND WATER TEMPERATURES REMAINING ONLY IN THE MID TO UPPER 50S...THERE WILL BE A HEIGHTENED RISK FOR HYPOTHERMIA FOR THOSE NOT PROPERLY PREPARED FOR COLD WATER. MEZ023>028-NHZ014-281445- /O.NEW.KGYX.BH.S.0011.170728T1200Z-170729T0000Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- 236 AM EDT FRI JUL 28 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * LOCATION...SEACOAST OF NEW HAMPSHIRE AND THE SOUTHWEST AND MIDCOAST OF MAINE. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE 70S TO NEAR 80 MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE MIDDLE 50S TO NEAR 60. * TIMING...THIS MORNING THROUGH THIS EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS 5 TO 10 MPH. * IMPACTS...THE COLD WATER TEMPERATURES CAN QUICKLY CAUSE HYPOTHERMIA TO ANYONE IMMERSED IN THE WATER. ANYONE ON BOATS OR PADDLECRAFT SHOULD USE EXTREME CAUTION TO AVOID THIS THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$ MARINE
2 follow-up statements
940 WHUS41 KGYX 281425 CFWGYX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1025 AM EDT FRI JUL 28 2017 ...INCREASED RISK FOR HYPOTHERMIA TODAY... .WARM TEMPERATURES AND FAIR WEATHER ARE EXPECTED TODAY. WITH PEOPLE OUT ENJOYING THE WATER AND WATER TEMPERATURES REMAINING ONLY IN THE UPPER 50S...THERE WILL BE A HEIGHTENED RISK FOR HYPOTHERMIA FOR THOSE NOT PROPERLY PREPARED FOR COLD WATER. MEZ023>028-NHZ014-282230- /O.CON.KGYX.BH.S.0011.000000T0000Z-170729T0000Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- 1025 AM EDT FRI JUL 28 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...SEACOAST OF NEW HAMPSHIRE AND THE SOUTHWEST AND MIDCOAST OF MAINE. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE 70S TO NEAR 80 MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE UPPER 50S TO NEAR 60 DEGREES. * TIMING...THIS MORNING THROUGH THIS EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS 5 TO 10 MPH. * IMPACTS...THE COLD WATER TEMPERATURES CAN QUICKLY CAUSE HYPOTHERMIA TO ANYONE IMMERSED IN THE WATER. ANYONE ON BOATS OR PADDLECRAFT SHOULD USE EXTREME CAUTION TO AVOID THIS THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$
718 WHUS41 KGYX 281854 CFWGYX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 254 PM EDT FRI JUL 28 2017 MEZ023>028-NHZ014-282000- /O.CAN.KGYX.BH.S.0011.000000T0000Z-170729T0000Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- 254 PM EDT FRI JUL 28 2017 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE BEACH HAZARDS STATEMENT. WATER TEMPERATURES HAVE WARMED TO 60 DEGREES OR WARMER AND THUS THE BEACH HAZARD STATEMENT IS NO LONGER NEEDED. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 27, 9:37 PM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 27, 9:37 PM EDT, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Gray ME 937 PM EDT Thu Jul 27 2017 .SYNOPSIS... A cold front will move across the area this evening. This will result in scattered showers and possibly a few thunderstorms. Weak high pressure will nose into the region Friday and into the weekend as a low pressure moves south of the area. This high will remain established over the Northeast through early next week with an extended period of pleasant weather. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 938 PM Update...Forecast update at this hour mainly for PoPs based on latest mesoscale model guidance as well the radar trends. Much of the precipitation is done for the night, however we cannot rule out an isolated showers across western and northern NH through midnight. Otherwise, partly cloudy skies are expected overnight along with the development of fog, which could be locally dense. 635 PM Update...Have updated the forecast mainly to adjust PoPs a bit based on latest radar imagery and trends. There's really only 1 spot in the CWA getting measurable rain at the moment and that is associated with a thunderstorm in Kennebec County. That storm will continue moving eastward then likely dissipate or move offshore by 8 PM. Otherwise, A line of fairly weak thunderstorms across VT may affect western NH between 7 and 9 pm with some heavy downpours and perhaps some gusty winds. However, most locations will likely remain dry. Previously... A cold front is moving into the area from the west this afternoon. A line of showers has developed ahead of it, with the possibility for a few thunderstorms as it tracks across the northern part of the forecast area. Instability is fairly weak so we are not expecting much excitement other than a few rumbles of thunder and perhaps a heavy downpour and brief wind gust. Behind the front, an area of cold advection showers has begun developing over Quebec and may bring a few more showers to northern areas before dissipating this evening, but the more focused convection will be along the front. Any rain should be dissipating this evening and over by midnight. Lows fall into the upper 50s to low 60s. Fog may form especially in areas that see some rain this evening. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Light offshore northwest wind expected on Friday behind the front with slightly drier air moving in. Wind speeds will be light enough to allow a sea breeze to push inland from the coast in the afternoon. Temperatures will likely top out in the upper 70s to near 80 degrees under substantial sunshine. Low pressure tracks eastward to the south of New England Friday night. Any rain with this feature should stay to our south, while most of our area remains in the clear with temperatures falling into the 50s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... In the upper levels of the atmosphere an east coast trough/cut off low will be present for much of the extended. The position of this feature appears to be just far enough south and east of Northern New England to keep us out of the bulk of the unsettled weather. Early in the period global models continue to show good consistency with the evolution and track of low pressure tracking just south of New England. With the forecast track being east northeast, the northern extent of the rain shield should stay just south of the region. A slight drift to the north in track could result in some rain grazing south coastal areas. With the models being consistent with keeping the rain just south we will continue with a dry forecast for Saturday. The latest 12km NAM also supports keeping the rain south of the area. For Sunday the the area of low pressure will continue to move east over the Atlantic. High pressure will build over the area Sunday into Monday. A second area of Low pressure will form along the mid Atlantic Coast early next week. Models once again keep this system mostly just south and east of the region...however southern and coastal areas may get clipped by the precipitation shield late Monday Night into Tuesday. Weak high pressure will be over the area Wednesday. A weak front may approach the area late Wednesday into Thursday. This could trigger a few showers/thunderstorms especially over the Mountains. High temperatures will gradually warm from the 70's this weekend to the 80s early next week. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... Short Term...Rain this evening could moisten the low levels just enough to produce some fog overnight, but there remains some uncertainty on this. MVFR ceilings may persist through the night at Whitefield and Lebanon which would limit the low level cooling necessary for fog formation. Thus the potential for fog in our usual locations is more uncertain than normal. Any fog will dissipate Friday morning with VFR conditions becoming the rule areawide. A sea breeze is likely along the immediate coastline around midday Friday. Long Term... Expect VFR to MVFR Saturday through Monday. Patchy valley fog is possible Saturday Night. A system approaching from the Mid Atlantic Region on Tuesday may result in MVFR to IFR conditions. && .MARINE... Short Term...South to southwest flow should remain just under advisory levels this evening. A cold front moves into the Gulf of Maine tonight with a shift to west or northwest winds. This will fizzle out with the developing sea breeze circulation on Friday. Long Term... Saturday into Sunday slow moving low pressure to our south will produce winds just below SCA levels over the southern waters. The slow movement of this system may result in waves building to SCA levels later Saturday into Sunday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Ekster SHORT TERM...Kimble LONG TERM...Lulofs
Hazardous weather outlook, Jul 28, 2:36 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 236 AM EDT Fri Jul 28 2017 MEZ007>009-012>014-018>022-NHZ001>013-015-290645- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 236 AM EDT Fri Jul 28 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-290645- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 236 AM EDT Fri Jul 28 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-290645- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 236 AM EDT Fri Jul 28 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2017Beach Hazards Statements in New Hampshire, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.